Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 25, 2010, 9:21 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 9:21 AM CDT (14:21 UTC)
- Expired
- Jul 25, 2010, 11:23 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3379 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS54 KJAN 251421
FFWJAN
MSC035-073-251715-
/O.NEW.KJAN.FF.W.0077.100725T1421Z-100725T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT SUN JUL 25 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
NORTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1215 PM CDT
* AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MCLAURIN...OR 11 MILES
WEST OF NEW AUGUSTA. THE STORMS WERE MOVING NORTH AT ABOUT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS AND SUNRISE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3101 8934 3128 8943 3144 8946 3144 8914
3116 8913 3102 8914 3101 8913 3092 8913
3092 8914
$$
BK1 follow-up statement
113
WGUS74 KJAN 251623
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CDT SUN JUL 25 2010
MSC035-073-251633-
/O.CAN.KJAN.FF.W.0077.000000T0000Z-100725T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
1123 AM CDT SUN JUL 25 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN LAMAR
AND FORREST COUNTIES...
LAT...LON 3101 8934 3128 8943 3144 8946 3144 8914
3116 8913 3102 8914 3101 8913 3092 8913
3092 8914
$$
BKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 AM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 25, 3:30 AM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT SUN JUL 25 2010 SHORT TERM(TODAY THROUGH MONDAY NIGHT)...EARLY MORNING SHRA ALREADY BREAKING OUT ACROSS MANY SECTIONS OF THE CWFA AS REMNANTS OF BONNIE MOVING UP THE MS RIVER AND INTO N CENTRAL LA TODAY...BRINGING SOME MUCH NEEDED RAINFALL. NEAR 80F SURFACE DEWPOINTS OBSERVED WITH THE 1012MB LOW CENTER CROSSING KMSY WITH PWATS OF 2.3+ INCHES AND THIS AMOUNT OF MOISTURE SHOULD STILL EASILY BE CAPABLE OF PRODUCING TROPICAL DOWNPOURS OF LOCALLY HEAVY RAINFALL OF 2 INCHES ALONG/JUST E OF THE TRACK. WILL KEEP THE LOCALIZED FLOODING WORDING IN THE HWO OVER SWRN MS AND PORTIONS OF NERN LA THROUGH TONIGHT ANTICIPATING THE CONCENTRATED MOISTURE. HOPEFULLY...WE CAN PUT A DENT IN THE RAINFALL DEFICITS FOR 2010 WHICH ARE RUNNING 8-15 INCHES IN SOME LOCATIONS W OF I-55. THE BROADER MID-UPPER LEVEL CIRCULATION CENTER(TUTT) IN CENTRAL TX WILL MAINTAIN THE DEEPER SURGE OF MOISTURE UP THE MS RIVER VALLEY THROUGH MONDAY BEFORE SOME DRIER BEGINS ENTERING THE REGION FROM THE E STARTING MONDAY NIGHT. THE CENTRAL TX UPPER CYCLONE ALMOST STALLS OUT TONIGHT BEFORE RESUMING A WLY DRIFT INTO W TX ON MONDAY. BY MONDAY NIGHT...THE SEMI-PERMANENT SUBTROPICAL RIDGE OVER GA/SC BUILDS WWD AGAIN INTO THE TN VALLEY TO START A SLOW DRYING PROCESS AGAIN FOR THE CENTRAL GULF STATES. WILL MAINTAIN SCATTERED/LIKELY POPS ACROSS OUR SWRN 2/3 OF THE CWFA TODAY AND BEGIN TO TAPER OFF POPS MONDAY AFTERNOON FROM E TO W. MAV TEMPS GENERALLY ACCEPTED AS ADDITIONAL CLOUDS/SHRA WILL HOLD DOWN HIGHS SLIGHTLY AND HOLD UP LOWS TO BETWEEN 74-78F./40/ .LONG TERM(TUESDAY THROUGH SUNDAY)...THE PRIMARY WEATHER CONCERNS WILL BE THE TROPICAL MOISTURE COMING FROM THE REMNANTS OF WHAT WAS BONNIE AND OTHER TROPICAL INFLOW FROM THE GULF...FOLLOWED BY THE UPPER RIDGE REGAINING ITS GRIP ON THE REGION. ALSO WITH THE UPPER RIDGE REBUILDING OVER THE REGION THIS MAY BRING ANOTHER ROUND OF EXCESSIVE HEAT ADVISORIES. ONCE THE REMNANTS OF BONNIE MOVES FARTHER INLAND...THE MODELS CONTINUE TO SHOW PLENTY OF TROPICAL MOISTURE FLOWING INTO THE ARKLAMISS REGION. THERE WILL BE A CHANCE OF RAIN FOR TUESDAY THROUGH THURSDAY. ON FRIDAY THROUGH SUNDAY THE UPPER RIDGE WILL REGAINS ITS GRIP ACROSS THE REGION. THE GFS SEEMS TO OVER FORECAST THE CLOUD COVER AND RAIN CHANCES AROUND THE UPPER RIDGE AS IT TRIES TO KEEP MOVING THE RIDGE AROUND AND BRING IN DISTURBANCES IN NORTHWEST FLOW. PREFER TO GO WITH THE CANADIAN...ENSEMBLES AND THE EUROPEAN SOLUTIONS FOR LESS RAIN CHANCES WITH THE UPPER RIDGE. AS THE UPPER RIDGE BUILDS LATER IN THE WEEK OUR CHANCES OF RAIN WILL BEGIN TO GO DOWN FOR THURSDAY THROUGH SUNDAY. THIS WILL CAUSE OUR CONVECTION TO BECOME MORE DIURNAL. THE GFS CONTINUES TO SUGGESTS THERE WILL BE PLENTY OF CLOUDS AROUND...SO LOOKING FOR MORE WARM ADVECTION/TROPICAL ACTIVITY THROUGH TUESDAY AND WEDNESDAY OF NEXT WEEK. SO WITH THIS IN MIND PUT IN DRYER POPS FOR FRIDAY THROUGH SUNDAY. CONTINUED TO KEEP TUESDAY AND WEDNESDAY HIGHS A LITTLE LOWER WITH THE CLOUD COVER AND CHANCES OF RAIN. OTHERWISE WENT WITH A COMBO OF MEX...GMOS AND MEN GUIDANCE. TEMPS WILL GRADUALLY RISE FROM THE LOWER TO MIDDLE 90S TO THE MIDDLE AND UPPER 90S FOR FRIDAY THROUGH SUNDAY AS THE UPPER RIDGE REBUILDS OVER THE REGION. FOR FRIDAY THROUGH SUNDAY HEAT INDEXES WILL PUSH FROM 105 TO NEAR 109...WHICH MAY REQUIRE SOME EXCESSIVE HEAT ADVISORIES IN SOME AREAS. MADE SOME ADJUSTMENTS TO LOWER MEX GUIDANCE POPS THURSDAY THROUGH SUNDAY...BUT MEX POPS LOOKED GENERALLY OK FOR TUESDAY AND WEDNESDAY./17/ .AVIATION...MVFR CLOUDS AND MOISTURE WILL BE SPREADING INTO THE REGION FROM THE SOUTH THIS MORNING. OTHERWISE...VFR CLOUD LAYERS ABOVE 5K FEET WILL DOMINATE THE AREA THROUGH MONDAY. NUMEROUS SHRA AND ISOLATED TSRA WILL RESULT IN IFR CONDITIONS AT TIMES... ESPECIALLY ALONG AND SW OF HIGHWAY 49 BEFORE 02Z. SELY LOW LEVEL WINDS WILL PICK UP TO AROUND 7-10KTS BY THIS AFTERNOON DIMINISHING TONIGHT TO LESS THAN 6KTS...SOME GUSTS OVER SWRN MS COULD REACH 20-25KTS CLOSER TO THE CENTER OF BONNIE. LOOK FOR STEADILY IMPROVING CEILING LEVELS STARTING MONDAY NIGHT AS WHAT IS LEFT OF BONNIE MOVES THROUGH CENTRAL/WRN AR AWAY FROM OUR REGION./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 75 93 74 / 49 26 34 24 MERIDIAN 92 74 93 72 / 49 26 27 24 VICKSBURG 92 74 92 74 / 52 26 40 24 HATTIESBURG 90 75 92 74 / 69 26 48 24 NATCHEZ 89 74 90 74 / 68 26 57 24 GREENVILLE 95 76 93 74 / 27 26 40 24 GREENWOOD 94 75 94 74 / 32 26 36 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/40
Hazardous weather outlook, Jul 25, 4:40 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 440 AM CDT SUN JUL 25 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040>043-047>049- 053>055-059>066-072>074-260945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 440 AM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL DEPRESSION BONNIE ARE EXPECTED TO TRACK NORTHWESTWARD ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA FOR TODAY...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. COPIOUS AMOUNTS OF TROPICAL MOISTURE WILL ACCOMPANY THIS SYSTEM RESULTING IN PERIODS OF LOCALLY HEAVY RAINFALL. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE SHOWERS AND STORMS...WHICH COULD RESULT IN PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID CONDITIONS ARE EXPECTED FROM MID TO LATE WEEK...AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE AREA. AFTERNOON HEAT INDEX READINGS COULD REACH THE 105 TO 108 DEGREE RANGE DURING THE MID TO LATE WEEK TIME FRAME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ018-019-025>033-035>039-044>046-050>052-056>058-260945- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- 440 AM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID CONDITIONS ARE EXPECTED FROM MID TO LATE WEEK...AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE AREA. AFTERNOON HEAT INDEX READINGS COULD REACH THE 105 TO 108 DEGREE RANGE DURING THE MID TO LATE WEEK TIME FRAME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, Jul 25, 5:58 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 558 AM CDT SUN JUL 25 2010 MSZ072-251155- MARION MS- 558 AM CDT SUN JUL 25 2010 ...HEAVY RAIN AND LIGHTNING PASSING PICKWICK MOVING NORTHWEST... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS...GUSTY WINDS OF 30 MPH AND FREQUENT LIGHTNING STRIKES WAS LOCATED OVER PICKWICK AT 558 AM CDT...MOVING NORTHWEST AT 20 MPH. VERY HEAVY RAINS AND GUSTY WINDS OF 30 MPH COULD AFFECT THE KOKOMO TO COLUMBIA AREAS THROUGH 700 AM ALONG WITH MINOR STREET AND LOW LAND FLOODING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 25, 7:49 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 749 AM CDT SUN JUL 25 2010 MSZ063-064-072-251400- MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS- 749 AM CDT SUN JUL 25 2010 ...HEAVY RAINS OF 2 TO 3 INCHES LIKELY WEST OF PEARL RIVER... A CLUSTER OF VERY HEAVY SHOWERS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS OF 2 TO 3 INCHES...FREQUENT LIGHTNING AND GUSTY WINDS OF 35 MPH WAS LOCATED 6 MILES SOUTHWEST OF PICKWICK AT 746 AM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAINS WILL IMPACT AREAS FROM SANDY HOOK AND KOKOMO THROUGH 900 AM ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...SOUTHERN LAWRENCE AND WESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:50 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jul 25, 10:30 AM CDT | Flash Flood Watch | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 5 more | 4 hr |
| Jul 25, 2:54 PM CDT | Heat Advisory | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Kemper and 9 more | 5 hr |
| Jul 25, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 48 min |
| Jul 25, 5:07 PM CDT | Flash Flood Warning | JAN | Grenada | 61 min |
| Jul 25, 5:24 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes, Montgomery | 106 min |
| Jul 25, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 34 min |
| Jul 25, 6:24 PM CDT | Flash Flood Warning | JAN | Choctaw, Webster | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.